Alert archive / Mississippi / Tornado Warnings in 2007
Tornado Warning 17, NWS New Orleans, LA
NWS New Orleans, LA issued this tornado warning at Mar 31, 2007, 5:42 PM CDT for Harrison County, Mississippi. It was in force for 33 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 31, 2007, 5:42 PM CDT (22:42 UTC)
- Expired
- Mar 31, 2007, 6:15 PM CDT
- In force
- 33 min
- Issued by
- NWS New Orleans, LA
- Area
- Counties, with a storm outline in the text
County Harrison County, MS
The radar
The Mobile radar (KMOB), 98 km from the middle of the area, began a volume at 22:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 31, 5:45 PM CDT | FUNNEL CLOUD | 12 Wsw Saucier, MS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 10.7 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 140 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 702 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 79 m²/s²
- 0-3 km storm-relative helicity
- 132 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KLIX 312242 TORLIX MSC047-312315- /O.NEW.KLIX.TO.W.0017.070331T2242Z-070331T2315Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE NEW ORLEANS LA 542 PM CDT SAT MAR 31 2007 THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A * TORNADO WARNING FOR... HARRISON COUNTY IN SOUTHERN MISSISSIPPI... * UNTIL 615 PM CDT * AT 536 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 13 MILES SOUTHWEST OF SAUCIER...OR ABOUT 11 MILES NORTH OF DIAMONDHEAD... MOVING NORTHEAST AT 25 MPH. * THE TORNADO WILL BE NEAR... 6 MILES NORTHWEST OF SAUCIER BY 605 PM CDT... IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. LAT...LON 3056 8933 3044 8926 3067 8901 3064 8933 $$
1 follow-up statement
000 WWUS54 KLIX 312321 SVSLIX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 617 PM CDT SAT MAR 31 2007 MSC047-312327- /O.EXP.KLIX.TO.W.0017.000000T0000Z-070331T2315Z/ HARRISON MS- 617 PM CDT SAT MAR 31 2007 ...THE TORNADO WARNING FOR HARRISON COUNTY EXPIRES AT 615 PM CDT... AT 615 CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER NORTH HARRISON COUNTY WITH NO ROTATION. GUSTY WINDS UP TO 35 MILES AN HOUR CAN BE EXPECTED NORTH AND WEST OF SAUCIER. HOWEVER...THE TORNADO THREAT HAS DIMINISHED FOR HARRISON COUNTY FROM THIS STORM. LAT...LON 3056 8933 3044 8926 3067 8901 3064 8933 $$
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this tornado warning went out at Mar 31, 3:52 PM CDT, 1 hour 50 minutes earlier.
Area forecast discussion, Mar 31, 3:52 PM CDT, 1 hour 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS LA 352 PM CDT SAT MAR 31 2007 .DISCUSSION... CURRENT RADAR SHOWS ONGOING SHOWER AND THUNDERSTORM ACTIVITY ACROSS THE WESTERN PORTIONS OF THE FORECAST AREA. THE HEAVIEST ACTIVITY IS SITUATED IN A NARROW NORTH SOUTH LINE FROM SMITHDALE MISSISSIPPI TO LIVINGSTON TO THIBODAUX. THERE IS NOT TOO MUCH PUNCH WITH THE LINE AS THE PEAK WIND REPORTED AT RYAN FIELD IN BATON ROUGE WAS 31 KNOTS AT THE TOP OF THE HOUR. EXPECT THAT MOST OF THE ACTIVITY WILL YIELD WIND GUSTS OF 35MPH AND LOCALLY HEAVY RAINFALL OF 1-1.5 INCHES PER HOUR. SO FAR...THE SEVERE THREAT WITH THIS SYSTEM HAS NOT PANNED OUT. THE SPECIAL 18Z UPPER AIR SOUNDING HERE AT LIX SHOWED ONLY MARGINAL INSTABILITY...WITH A PRECIPITABLE WATER VALUE OF 1.29...LIFTED INDEX OF -1.6...AND A CAPE OF 264 J/KG. HOWEVER...WE THINK THAT THE ATMOSPHERE HAS ENOUGH POTENTIAL THAT IF MODIFIED ON A MESO SCALE...SOMETHING STRONG TO SEVERE IN NATURE WOULD RESULT. THE ENTIRE FORECAST AREA REMAINS UNDER A SLIGHT RISK FOR SEVERE THUNDERSTORMS FOR THE EVENING AND OVERNIGHT HOURS AS THE BOUNDARY MOVES SLOWLY EASTWARD. THE NAM CONTINUES TO SHOW THE FASTER MOVEMENT OF THIS SYSTEM...WITH THE BULK OF THE ACTIVITY BEING PAST OUR EASTERN PORTIONS OF THE FORECAST AREA BY 06Z. THE GFS IS SLOWER ON THE MOVEMENT...WITH THE BULK OF THE RAINFALL SPREAD OVER A 24 HOUR PERIOD BETWEEN 00Z TONIGHT AND 00Z TOMORROW NIGHT. HOWEVER...I AM A LITTLE HESITANT TO GO HOG WILD WITH THE GFS TIMING BECAUSE IT DOES NOT SEEM TO HAVE INITIALIZED WELL WITH THE MASS OF CONVECTION THAT WAS OVER SOUTHWEST LOUISIANA THIS MORNING. HAVE GONE WITH A BLEND OF THE MODELS AND OUR NEIGHBORING WFOS FOR THE PRECIPITATION CHANCES FOR THE NEXT 36 HOURS. AS THE BOUNDARY CONTINUES TO PUSH EASTWARD...IT WILL WASH OUT ALONG THE GULF COAST. WITH THIS AND THE MOISTURE IN PLACE...THERE WILL BE A CHANCE OF SHOWERS AND THUNDERSTORMS THROUGH FIRST PART OF THE WORK WEEK. RAIN CHANCES INCREASE AS THE NEXT COLD FRONT APPROACHES. THE FRONT SHOULD PASS THROUGH THE AREA...CLEARING OUR GULF COASTAL WATERS...ON WEDNESDAY. IF THIS TURNS OUT TO BE A BONA FIDE COLD FRONT FOR THIS TIME OF THE YEAR...IT WILL USHER IN COOLER DRIER AIR FOR THE END OF THE WEEK AND THE WEEKEND. THE MODELS ARE CURRENTLY ADVERTISING HIGHS IN THE 60S AND LOWS IN THE 40S. STAY TUNED. && .PRELIMINARY POINT TEMPS/POPS... MCB 64 78 61 83 / 70 50 20 30 BTR 66 79 63 83 / 70 40 20 30 MSY 67 81 65 82 / 60 40 20 30 GPT 67 78 65 80 / 70 60 20 30 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...NONE. MS...NONE. GM...NONE. && 92/JSS
Hazardous weather outlook, Mar 31, 10:53 AM CDT, 6 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1053 AM CDT SAT MAR 31 2007 LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-011230- AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK- HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON- LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST BERNARD-LOWER TERREBONNE- ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES- ST JOHN THE BAPTIST-ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON- UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE- WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON- 1053 AM CDT SAT MAR 31 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE WEATHER THIS AFTERNOON AND TONIGHT ACROSS THE FORECAST AREA. SHOWERS AND THUNDERSTORMS ASSOCIATED WITH AN APPROACHING COLD FRONT WILL SPREAD ACROSS SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI LATER THIS AFTERNOON AND EVENING. THE MAIN THREATS FROM THESE THUNDERSTORMS WILL BE GUSTY WINDS...HAIL... AND LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS MAY LINGER ACROSS THE MISSISSIPPI GULF COAST SUNDAY MORNING...AND AN ISOLATED SEVERE STORM IS POSSIBLE. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL MAY BE NEEDED THIS AFTERNOON AND EVENING. 92/JSS
In the hours before
Special weather statement, Mar 31, 5:39 PM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 539 PM CDT SAT MAR 31 2007 MSZ080-081-312306- HANCOCK-HARRISON- 539 PM CDT SAT MAR 31 2007 ...STRONG THUNDERSTORM ENTERING HARRISON COUNTY... AT 533 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORMS...MAINLY OVER EAST CENTRAL HANCOCK...MOVING NORTHEAST AT 30 MILES AN HOUR. STRONG GUSTY WINDS UP TO 40 MILES AN HOUR WILL SPREAD ACROSS WEST AND NORTHERN PARTS OF HARRISON COUNTY AND POSSIBLY AFFECT SAUCIER AROUND 6 PM.
Nearby
Tornado Warnings in Mississippi, 2007Every tornado warning in 2007Tornadoes in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.